Hail, Grant
- When
- June 23, 1:50 PM CST
- Where
- Grant County, 1.3 mi WSW of Renfrow
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.910, -97.680
Storms formed near a front across Kansas in the afternoon of the 23rd, and moved into north central Oklahoma producing some severe weather and flooding into the early hours of the 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Storms formed near a front across Kansas in the afternoon of the 23rd, and moved into north central Oklahoma producing some severe weather and flooding into the early hours of the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 23, 11:58 AM CST, 1 hour 52 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1258 PM CDT THU JUN 23 2016 .DISCUSSION... The 23/18Z TAF discussion is below. && .AVIATION... VFR conditions are expected to continue through the TAF period. Isolated showers and storms may impact KGAG/KWWR/KPNC this afternoon, but the probability of storms is too low to include in TAFS. A windshift and/or outflow boundary will be in the vicinity of KGAG and KWWR through this afternoon, which will result in variable wind direction. Elsewhere, expect south-southwest winds to weaken and back to the south-southeast overnight. There is an outside possibility for storms to approach KGAG and KWWR from the northwest overnight; however, confidence is low. Mahale && .PREV DISCUSSION... /issued 1030 AM CDT THU JUN 23 2016/ DISCUSSION... Precipitation continues to struggle to move into our forecast area from the Panhandles. The mid/upper-level disturbance over southwest Kansas is, however, producing strong storms near Dodge City. This type of convection may spread back south into northern Oklahoma by mid-afternoon, and persist into the early evening, as suggested by the HRRR/HRRRX. This is handled well by the current forecast, so no changes are planned for this morning. PREV DISCUSSION... /issued 455 AM CDT THU JUN 23 2016/ DISCUSSION... Convection over the Texas panhandle has been on a decreasing trend recently, so despite earlier HRRR runs forecasting it to move into northwest Oklahoma, that is looking less likely. Still there is a chance of redevelopment this afternoon in northern Oklahoma near the surface boundary. Low storm chances will be confined to the north tonight and Friday as well. We have a fighting chance for storms over a broader area this weekend and into next week. Otherwise, very warm conditions will continue. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 98 75 95 73 / 10 10 10 0 Hobart OK 101 75 96 73 / 10 10 0 0 Wichita Falls TX 99 75 96 74 / 10 0 0 0 Gage OK 97 74 98 73 / 30 20 10 10 Ponca City OK 99 76 96 74 / 30 20 20 0 Durant OK 95 74 93 73 / 10 0 0 0 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 23/10/10
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1149 AM CDT THU JUN 23 2016 OKZ004>048-050>052-TXZ083>090-241000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1149 AM CDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... A FEW STRONG TO MARGINALLY SEVERE STORMS WILL BE POSSIBLE ACROSS NORTHERN OKLAHOMA THIS AFTERNOON AND EARLY EVENING. NICKEL TO QUARTER SIZE HAIL AND 50 TO 60 MPH WIND GUSTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. .HEAT... AFTERNOON HEAT INDEX VALUES WILL REACH 95 TO 105 ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .HEAT... AFTERNOON HEAT INDEX VALUES WILL REACH 95 TO 105 ACROSS MUCH OF THE AREA FRIDAY THROUGH MONDAY. .THUNDERSTORMS... THUNDERSTORM CHANCES RETURN SUNDAY AND CONTINUE THROUGH WEDNESDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
219 PM CDT THU JUN 23 2016
OKZ007-231945-
GRANT OK-
219 PM CDT THU JUN 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GRANT COUNTY UNTIL
245 PM CDT...
AT 215 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
WAKITA...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
MEDFORD AND WAKITA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3672 9786 3683 9801 3700 9787 3698 9772
3686 9765
TIME...MOT...LOC 1915Z 224DEG 13KT 3686 9786
CMSThe Vance AFB radar (KVNX), 44 km away, was scanning. The volume nearest the first event began at 19:50 UTC.
2 flash flood, 1 hail, 1 thunderstorm wind. Local standard time, as filed.
Water covered Peckham road.
Three power poles were snapped by high wind.
A pickup truck was washed off US 77 by high water. Reported by OHP.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2016Every state in 2016This day in weather historyWarnings in Oklahoma, June 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636986, 636987, 636988, 636989.